Facebook Pixel

Am I pregnant?

By September 11, 2012 - 3:42pm
Rate This

I had sex with my boyfriend August 5 and the condom broke. I took next choice emergency contraceptive the next day and on the 14 thru the 17 I though I had my period. Two weeks later I had some spotting that lasted for about a day and a half.two weeks later (today) September 11, my period was supposed to start but all tht seems to be coming out is brownish and really is not a flow at all. Is it possible that the medication messed up everything? I've never had spotting until this time and usually my periods last about 5/6 days. I'm really nervous. I don't really know what to do. Any advice?

Add a Comment3 Comments


Hello Kyla,

Glad to offer you some reassurance. Yes, your period can still start this week or next week.


September 12, 2012 - 3:58pm

Hello Kyla,

The high dose of the hormone contained in Next Choice is responsible for the spotting. Unexpected bleeding, earlier or later than normal start time of a period and lighter or heavier than normal flow are all side effects of the emergency contraceptive pill. Some, but not all women experience these side effects.

Your menstrual cycle should return to normal within the next month. If not, consult your gynecologist.


September 11, 2012 - 4:40pm
(reply to Maryann Gromisch RN)

Awesome, thanks so much! I'll definetly sleep easier tonight. I should still have this period within a week or so correct?

September 11, 2012 - 10:04pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!